MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL13.2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Weight: unk.Ethnicity: unk.Race: unk.(b)(4).Work order search: no similar complaint type events were reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated that he attempted to insert a13.2mm, tmicl13.2, -13.00/2.00/092 (sphere/cylinder/axis) into the patients right eye (od) two times and then switched to the backup lens.The reporter stated " when i initially tried to insert the icl, it was not gliding through the incision and unfolding properly.I thought that may be due to my incision being too small so i then i enlarged my incision slightly.When i tried to insert the icl again the plunger stuck to the icl, i didn't know if it was an issue with the icl, plunger, cartridge, or injector so i switched everything out in order to ensure i had an icl with proper integrity for the patient." the icl touched the patients eye but was never fully inserted into the patients eye.It was only partially inserted.The backup lens was used with no complications.
 
Additional Manufacturer Narrative
Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key9362222
Report Number2023826-2019-02182
Device Sequence Number2432154
Product Code QCB
UDI-Device Identifier00841542109451
UDI-Public00841542109451
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model NumberTMICL13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/25/2019
Supplement Date Received by Manufacturer01/16/2020
Initial Report FDA Received Date11/22/2019
Supplement Report FDA Received Date01/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL-SFC-45, LOT#-UNK; CARTRIDGE MODEL: SFC-45 W/FTP, LOT# UNK; FOAM TIP PLUNGER MODEL-FTP, LOT#-UNK; FOAM TIP PLUNGER, LOT# UNK; INJECTOR MODEL-MSI-PF, LOT#-UNK; INJECTOR MODEL: MSI-PF, LOT # UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age24 YR